| Model Number |
PED-450-35 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/21/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the device failed to open in the distal end.The issue occurred for three pipeline devices, and each were removed/replaced with the microcatheter.The patient was undergoing treatment of a cavernous ica aneurysm with a max diameter of 16mm and a neck diameter of 8mm.The devices were prepared as indicated per the ifu.It was confirmed that the patient's vessel tortuosity was severe.More than 50% of the pipeline was deployed when it failed to open, more than 2 resheathing attempts were made.There were no patient symptoms.Ancillary devices include a 6f fubuki guide catheter, phenom plus microcatheter.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reporting that during the procedure the pipelines were being placed in a vessel bend when they failed to open.Attempts to open the devices were made with resheathing and attempting to open in other vessels but attempts were still unsuccessful.The procedure could not be completed.